MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM L LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH KNEE FEM L LFT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64811130
Medical Device Problem Codes Fracture (1260); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930); Pain (1994); Inadequate Osseointegration (2646)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.The following devices were also listed in this report: device name# gmrs proximal tib sml ; cat# 64953101; lot# 063482d device name# simplex p with tobramycin 1 pack ; cat# 6197-9-001 ; lot# mcx019 device name# simplex p with tobramycin 1 pack ; cat# 6197-9-001 ; lot# mhw062 it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that the patient's left knee was revised.As reported: "pain and loosening on x-ray.All available information submitted." medical review states infection.
 
Additional Manufacturer Narrative
An event regarding infection, fracture and loosening involving a mrh femoral component was reported.The event for fracture was confirmed via inspection of the provided photograph.Method & results: product evaluation and results: the device was not returned.However, photographs were provided review.The photograph shows a recently explanted femoral component, covered in blood and biological tissue.A piece of the femoral component appears to be stuck to the threats of the stem.Clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent a surgical procedure for reimplantation of a left proximal tibial replacement because i was able to review the operation note of (b)(6) 2016.Despite the document being titled "op report pt (b)(6) 2025, the only document present was the operation note from 2016.I was also able to review an ap and lateral x-ray of the left knee and tibia with the tibial replacement prosthesis in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The product inquiry reported revision for "pain and loosening on x-ray.".The x-ray submitted was undated so it may be the implant after being infected.The causes of late tumor prosthesis loosening an infection are multifactorial.It is likely since this is nine years after reimplantation that either there was a nidus of dormant infection which became active or this may have been infected from a remote cause such as bacteremia.It is not uncommon for an implant to loosen after being infected.I would not assign any causality to the implant itself.".Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar event for the lot & sterile lot referenced.Conclusions: it was reported that the patient was revised due to infection.Review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent a surgical procedure for reimplantation of a left proximal tibial replacement because i was able to review the operation note of (b)(6) 2016.Despite the document being titled "op report pt (b)(6) 2025, the only document present was the operation note from 2016.I was also able to review an ap and lateral x-ray of the left knee and tibia with the tibial replacement prosthesis in place.Root cause analysis: the root cause of this event cannot be determined with certainty.The product inquiry reported revision for "pain and loosening on x-ray." the x-ray submitted was undated so it may be the implant after being infected.The causes of late tumor prosthesis loosening an infection are multifactorial.It is likely since this is nine years after reimplantation that either there was a nidus of dormant infection which became active or this may have been infected from a remote cause such as bacteremia.It is not uncommon for an implant to loosen after being infected.I would not assign any causality to the implant itself.".A microbiological assessment was completed by a stryker microbiologist who indicated: "due to the nature of the organisms isolated ¿ susceptible to various modes of sterilisation - and the sterilisation methodology employed by stryker.It is not probable that streptococcus species could have originated from the implants.".All stryker products sold as sterile are validated to a minimum sterility assurance level sal of 10^-6 in accordance with applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Additional information: the patient underwent a surgical procedure for a giant cell tumor and had a proximal tibial replacement.Subsequently nine years later the patient developed a periprosthetic infection.A two stage revision was carried out.The initial culture grew out streptococcus.An antibiotic impregnated spacer was applied and then reimplantation was carried out on (b)(6) 2025.

Brand Name
MRH KNEE FEM L LFT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21702994
Report Number0002249697-2025-00334
Device Sequence Number18630069
Product Code KRO
UDI-Device Identifier07613327045178
UDI-Public07613327045178
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K994207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number64811130
Device Lot NumberARK7N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age40 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite